MAUDE Adverse Event Report: BECTON DICKINSON BD US CATHENA 20GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD US CATHENA 20GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386863
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd us cathena 20gx1.25in straight bc needle retraction failed the following information was provided by the initial reporter: it was reported by customer that we had a 20g iv malfunction earlier.When the nurse went to pull back the safety the needle wouldn¿t retract.It appears to be bent and the patient had to be stuck again because of it.I have attached pictures and saved the angio this time! i have it in my office.Verbatim: we had a 20g iv malfunction earlier.When the nurse went to pull back the safety the needle wouldn¿t retract.It appears to be bent and the patient had to be stuck again because of it.I have attached pictures and saved the angio this time! i have it in my office.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material#: 386863 batch#: 3293975 it was reported by customer that we had a 20g iv malfunction earlier.When the nurse went to pull back the safety the needle wouldn¿t retract.It appears to be bent and the patient had to be stuck again because of it.I have attached pictures and saved the angio this time! i have it in my office.Verbatim: we had a 20g iv malfunction earlier.When the nurse went to pull back the safety the needle wouldn¿t retract.It appears to be bent and the patient had to be stuck again because of it.I have attached pictures and saved the angio this time! i have it in my office.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos submitted for evaluation.The reported issue of safety activation failure was confirmed upon inspection of the photos.However, bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.We would be very interested in examining product that does not meet your expectations and our quality standards.Examination of the actual product involved may provide clarification as to the cause of the reported failure.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.Current controls include a daily functional test and a two-hourly in-process functional test to check and detect safety activation failure.

Brand Name
BD US CATHENA 20GX1.25IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18888729
Report Number2243072-2024-00276
Device Sequence Number16893408
Product Code FOZ
UDI-Device Identifier00382903868636
UDI-Public(01)00382903868636
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2026
Device Catalogue Number386863
Device Lot Number3293975
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown